The agency is also including a warning for patients with a history of the ailment to not get those vaccines.
Capillary leak syndrome is a very rare, serious condition that causes fluid leakage from small blood vessels (capillaries), which can result in the swelling of the arms and legs, sudden weight gain, low blood pressure, thickening of the blood and low levels of the albumin blood protein.
Health Canada and the Public Health Agency of Canada have been monitoring the condition since it was raised as a potential safety concern by the European Medicines Agency in April.
Earlier this month, the EU drug regulator said it reviewed cases of six people who had capillary leak syndrome after they had received a shot of the AstraZeneca vaccine, out of 78 million doses of the AstraZeneca and COVISHIELD vaccines administered in Europe and the United Kingdom as of May 27, 2021.
There has been one case of capillary leak syndrome following vaccination with the AstraZeneca or COVISHIELD COVID-19 vaccine reported in Canada as of June 11th.
Health Canada has also updated the label for the vaccines with information about very rare events of blood clots associated with low levels of platelets following immunization.